Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have lost libido. Taking Storfib. What can be done? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Men Sexual Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2248 Questions
Doctor:How can I help you>
User:I have a question
User:I seem to have lost my libido
Doctor:May I know your age and gender?
User:I am 31 and Male
Doctor:And since when do feel is this problem been?
User:For last six months or so
User:But I can self indulge myself easily
User:Its only when it comes to doing it with my wife, something happens to me
User:I am just not able to arouse myself
User:We are planning for a baby and I am not sure what to do now
Doctor:Do you get erections early morning?
User:It seems to be affecting my relationship with my wife as well. Please help me doctor
Doctor:Do you have any other medical illness such as diabetes, high blood pressure, thyroid problems?
Doctor:May I know if you are depressed?
User:I checked my diabetes in January this year. Fasting was 98
Doctor:Are you on any regular medications such as steroids?
User:but urine reports were normal
User:I take Storfib for regulating my cholesterol levels
User:every night after dinner
User:I dont take any other medicines
User:I consume some alcohol once in a fortnight or so but that too not more than a couple of drinks
Doctor:Let me brief you.
User:I am not depressed or stressed. But when my wife asks for sex and I am not able to perform I get stressed
Doctor:Since you are able involve in masturbation without any difficulties and since you are able to have normal early morning erections
Doctor:I do not find any serious sexual problem such as erectile dysfunction happening here.
User:Ok Ok
Doctor:Loss of libido refers to reduced interest in sex.
Doctor:This is again an entity strongly influenced by external factors including
Doctor:your partners sexual functions, physical appearance, stress, anxiety, presence of illness, etc.
Doctor:These factors play an equally important or perhaps more important role than an actual medical disease.
Doctor:From what I see, based on your description,
Doctor:you have a mild anxiety related issues when there is sexual involvement with your partner.
User:You could say that
Doctor:Probably the fear of failure or pressure to parent a child could be contribution to your inability.
Doctor:I suggest you to take a break.
User:Break from work?
Doctor:Discuss with your partner openly about your problem. It's not that you have any.
Doctor:No break from the constant trying.
Doctor:*I mean, break from constant trying.
User:But doctor thats the thing. I am scared of even trying. So I don't even try
User:I make one excuse or the other
Doctor:And see if that changes anything.
User:and completely avoid it
Doctor:Have you discussed your issue with your partner?
User:I have told her few times. She understands it but we have to have a baby one day and this is the right time as both of us feel
User:If I dont try now then there is no tomorrow I feel
User:Thats why I want to check with you if I should have some medication for example Viagra?
User:to increase my libido?
Doctor:The problem you have is usually temporary secondary to the fear.
Doctor:A short break from this thought and putting away sex for a week or two will definitely make lot of difference.
Doctor:And I don't think that will make any difference with your plans.
User:So Viagra won't help?
Doctor:If the issue persists, you can talk with a sexologist who will help you get permanent cure.
Doctor:In the mean time, while you
Doctor:plan to visit a psychiatrist,
Doctor:you can take erection enhancing pills like viagra.
Doctor:This needs to be taken after ruling out certain medical problems
Doctor:especially your blood pressure needs to be checked and your heart needs to be checked.
Doctor:If there are no cardiovascular issues found
Doctor:then you may use the pill for a few weeks.
Doctor:It will definitely make a lot of difference in the long term.
Doctor:I do not recommend you to continue with this pill for life long
User:Doctor can we go for artificial insemination for conceiving? using my own sperm as donor?
Doctor:as I believe a more permanent cure is possible with behavioural retraining which a sexologist will tell you about.
Doctor:Artificial insemination and other infertility procedure will be needed if there are some infertility issues associated.
Doctor:If you and your partner have been constantly trying for more than a year for pregnancy and
Doctor:have failed, then you need to get yourself and your partner checked for the cause.
User:But since I am not able to have sex with my wife and we so desperately want to have a baby now, can't we go for artificial insemination in that case?
Doctor:The type of assisted pregnancy can be determined based on that evaluationl
Doctor:Let me tell you XXXXXXX
Doctor:that the problem you described is about reduced potency which is correctable.
Doctor:Apart from the medications and behavioural modification I suggested,
Doctor:you need to reduce alcohol intake (alcohol is known to cause erectile dysfunction)
User:Ok doctor.
Doctor:check your weight and if over weight - involve in physical exercise
User:Yes. I don't exercise at all
Doctor:and lastly the drug storfib is a well tolerated drug
Doctor:but there are some reports recently that there can be an association with erection problems.
User:but doctor If i can self indulge easily then any after effects from storfib should be ruled out
Doctor:If none of the above mentioned measure are useful, we can think of getting your drugs changes.
Doctor:Yes, that is right.
Doctor:Hence I do not consider it a strong possibility.
User:Ok. So the first thing I should do is to XXXXXXX a sexologist?
Doctor:So a change of drug is not required now, but we might consider it if needed in the future.
Doctor:First thing you need to do is to take a break from your plans to parent a child.
Doctor:You can involve in sexual intercourse less frequently.
Doctor:You may use the erection enhancing pills if permitted by your physician during those less frequent days.
User:I should see a general physician for that?
Doctor:Slowly and gradually lower the use of this pill and see if you are able to involve in normal intercourse without pill.
Doctor:If there are not much changes without the drug while following this routine, consider visiting the sexologist.
Doctor:I do not recommend you to take viagra without checking your blood pressure and cardiac examination.
Doctor:This is a minimum check up before starting it.
User:Is there any alternative to viagra?
Doctor:So do visit a doctor.
Doctor:Vigra contains sildenafil.
Doctor:Any other brands of sildenafil or tadafil will work the same.
Doctor:Tadafil is more longer lasting than sildenafil.
User:Fine. I'll go to a general physician to get my blood pressure & cardiac examination. If he approves the usage of the performance enhancing drug, I'll take it
Doctor:Have you followed?
Doctor:Do you have any other query?
User:Yes, completely
User:For the time being no. Thank you so much doctor
User:I really appreciate it
User:I'll consult a general physician and let you know his diagnosis of my blood pressure
Doctor:Thanks for consulting me.
User:and cardio examination and double check with you
User:before taking the pill
Doctor:You are welcome to do that.
Doctor:Thanks again
User:Can I directly contact you via email?
Doctor:and bye for now.
Doctor:I will be available on chat or a request for phone consultation
User:Ok. Thanks doctor. Good night for now
Doctor:preferably in the morning hours alone.
User:Good bye doctor
Doctor:Good night.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor